Jump to content
CrazyBoards.org

Good enough reason to dump Seroquel?


Recommended Posts

Hi,

I take my 500mg of Seroquel mostly during the day, because it tends to be actually activating for me. I know I'm a weirdo.

After I take my night dose, it is very hard to fall asleep. When I do fall asleep, I get the worst and most vivid nightmares. I wake up in a hot and cold sweat and have to reassure myself the bad dreams were't real.

I've conquered the brain fog, but I want sugar. I live on sugar. Before I never touched any sweet stuff, it used to make me feel sick.

Are these reasons enough, in your opinion, to think of ditching Seroquel? If I do ask for a different med, what would you suggest I look into? I've taken Abilify and it made me a bit manic, and Geodon is an evil substance that I would never force on an enemy..

Help!

Link to comment
Share on other sites

Loon,

From personal experiences I've read about the higher doses of Seroquel do not tend to make you drowsy, or at least your body gets used to the effect. What is your bedtimes dose? Has your pdoc said to split up the Seroquel dose? Could you take a small dose at night? Seroquel at the smaller doses 25-50mg is generally very effective for insomnia.

The dreaming seems a given with the Seroquel. Some people seem to dream more and the dreams are more intense. Unfortunatley, sometimes the dreams turn ugly, nightmares and such.

Why is the Seroquel Rx'd? You mention that Abilify and Geodon are no go for you. Why exactly do you need an AP?

Seroquel is still making me a zombie even at 300mg. My body does not seem to break through the drowsiness effect. Sorry about needed the sugar fix. I read often that different APs lead to sugar or carb cravings. I have never experienced either effect on any AP.

Anyway, before trying yet another AP, could you talk to your pdoc about adjusting the dosage throughout the day? I would talk to your doctor first about a different dosing schedule before giving up the Seroquel. What have been the positive results you have had woth Seroquel?

Link to comment
Share on other sites

Seroquel can definitely increase appetite, and perhaps cravings for reward type foods due to its impact on the dopamine system.

I personally am on 900mg/day and I gained weight at first, but it seems to be tapering off now (very gradually).

As for a substitute drug, its really hard.  If you discount abilify and geodon, you are really only left with zyprexa and risperdal, the first of which is 10 times worse than seroquel for weight gain.

Maybe talk to your dr about Risperdal?

Link to comment
Share on other sites

I have taken AP drugs for BP mania and psychosis, along with significant "background noise" in my head.

I've taken Seroquel during 2 different time periods. Back in March I took it for about a month and couldn't tolerate the EPS, jumped to Abilify and couldn't take the EPS. We stopped our experimentation with AP drugs (a couple years prior I tried Geodon and turned mean and evil).\

I've been on Seroquel this time for 6 weeks. I do like that it seems to tune out the background noise, though I think I need a dose increase to deal with the weird Voices.

I might ask about the Risperdal. Zyprexa has been given to me very short term in the hospital before and while it works quickly, it isn't anything special in my opinion.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...